Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 13, NWS Buffalo, NY

May 25, 2011

NWS Buffalo, NY issued this special marine warning at May 25, 2011, 9:03 PM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2011, 9:03 PM EDT (01:03 UTC)
Expired
May 25, 2011, 10:00 PM EDT
In force
57 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Buffalo radar (KBUF), 92 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WHUS51 KBUF 260103
SMWBUF
LEZ040-061-260200-
/O.NEW.KBUF.MA.W.0013.110526T0103Z-110526T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
903 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ERIE FROM RIPLEY TO DUNKIRK

* UNTIL 1000 PM EDT

* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS...  ABOUT 19 NM
  SOUTHWEST OF RIPLEY...MOVING NORTHEAST AT 35 KNOTS.

* THIS STRONG THUNDERSTORM WILL PASS NEAR RIPLEY AND BARCELONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL
THESE STORMS PASS.

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

&&

LAT...LON 4234 7981 4241 7983 4261 7945 4246 7938
      4245 7941 4243 7942 4240 7946 4235 7956
      4228 7973
TIME...MOT...LOC 0059Z 238DEG 34KT 4216 8008

$$

APFFEL
1 follow-up statement
917 
FZUS71 KBUF 260131
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
931 PM EDT WED MAY 25 2011

LEZ040-061-260200-
/O.CON.KBUF.MA.W.0013.000000T0000Z-110526T0200Z/
931 PM EDT WED MAY 25 2011

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR 
LAKE ERIE FROM RIPLEY TO DUNKIRK...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS LOCATED NEAR RIPLEY...MOVING 
NORTHEAST AT 35 KNOTS. THIS LINE IS CAPABLE OF PRODUCING WIND GUSTS 
IN EXCESS OF 40 KNOTS. 

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL
THESE STORMS PASS.

LAT...LON 4234 7981 4241 7983 4261 7945 4246 7938
      4245 7941 4243 7942 4240 7946 4235 7956
      4228 7973
TIME...MOT...LOC 0125Z 238DEG 34KT 4229 7980

$$

APFFEL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 25, 8:31 PM EDT, 32 minutes earlier.

Area forecast discussion, May 25, 8:31 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
831 PM EDT WED MAY 25 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER LAKES TOMORROW
THROUGH FRIDAY AND BRING SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS. A FEW OF THE STORMS MAY BE STRONG WITH GUSTY WINDS...
HAIL AND HEAVY RAINFALL. THE RAIN WILL GRADUALLY DIMINISH OVER THE
HOLIDAY WEEKEND...ALTHOUGH A FEW PASSING SHOWERS STILL CANNOT BE
RULED OUT. IT WILL TURN VERY WARM AND SUMMERLIKE OVER THE WEEKEND
WITH THE WARMTH LASTING WELL INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
A DISTINCT LINE OF CONVECTION MOVING ACROSS NORTHERN OHIO..LAKE ERIE
AND SOUTHERN ONTARIO IS NEARING THE WESTERN EDGE OF THE FORECAST
AREA AT 830PM. THE LINE IS SHOWING SIGNS OF WEAKENING ALONG THE
NORTHERN HALF...THAT PORTION WHICH IS BOUND TO CROSS THE FORECAST
AREA THIS EVENING...THE SOUTHERN PORTION IS MAINTAINING STRENGTH
OVER NORTHEAST OHIO BUT WILL LIKELY MISS US TO THE SOUTH. THERE WILL
BE A PROLONGED PERIOD OF RAIN WITH EMBEDDED THUNDERSTORMS...MOST OF
THIS CONVECTIVE AREA WILL BE DOMINATED BY ELEVATED CONVECTION ABOVE
A MORE STABLE LAYER WITHIN OUR EASTERLY WINDS. ALTHOUGH SEVERE WINDS
AND/OR HAIL ARE NOT ANTICIPATED THIS EVENING...THERE COULD BE
ANOTHER DRENCHING RAIN WITH SOME PARTS OF WESTERN NY GETTING ANOTHER
HALF TO THREE QUARTERS OF AN INCH.

ON THURSDAY...MUCH OF THE REGION NEAR LAKES ERIE AND ONTARIO MAY END
UP BEING QUITE CLOUDY WITH PERIODIC SHOWERS DURING THE DAY...WHICH
MAY ACT TO LIMIT POTENTIAL DESTABILIZATION. AT THIS TIME...THE BEST
SEVERE WX RISK APPEARS TO BE FROM THE INTERIOR SOUTHERN TIER INTO
THE FINGER LAKES AND CENTRAL NY...WHERE SOME RAIN FREE TIME IS
LIKELY DURING THE LATE MORNING AND AFTERNOON ALLOWING THE WARM
SECTOR TO BECOME MODERATELY UNSTABLE. SEVERE WX INDICES FROM THE
SREF MEAN AGREE WITH THIS SCENARIO...KEYING IN ON THAT REGION WITH
THE BEST COMBINATION OF INSTABILITY AND SHEAR. IF SUFFICIENT
DESTABILIZATION OCCURS...THE FORECAST PROFILES SUPPORT A DUAL STORM
MODE WITH SUPERCELLS AS WELL AS CLUSTERS AND SMALL BOWS POSSIBLE.
THE PRIMARY RISK WOULD BE HAIL AND DAMAGING WINDS...ALTHOUGH AN
ISOLATED TORNADO CANNOT BE RULED OUT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THE BULK OF THIS PERIOD WILL REMAIN UNSETTLED ACROSS OUR REGION...
ESPECIALLY EARLY ON WHEN A NEARLY STATIONARY FRONTAL BOUNDARY WILL
BE DRAPED SOUTHWEST-NORTHEAST ACROSS OUR FORECAST AREA. THIS COULD
INCLUDE SOME LEFTOVER SEVERE WEATHER THURSDAY EVENING...SO LETS
START THERE.

A FRONTAL BOUNDARY WILL BE STRETCHED FROM LAKE ERIE TO ABOUT ROC AND
SYR THURSDAY EVENING WITH VERY UNSTABLE AIR FOUND TO ITS SOUTH.
SEVERE CONVECTION WILL BE POSSIBLE WITHIN THAT UNSTABLE AIRMASS
DURING THE DAY THURSDAY...BUT THERE COULD STILL BE SOME LEFTOVER
STRONG THUNDERSTORMS OVER PARTS OF THE FINGER LAKES THURSDAY
EVENING. THIS WOULD BE TO THE EAST OF LIVINGSTON COUNTY WHERE ENOUGH
INSTABILITY COULD STILL BE IN PLACE TO GO ALONG WITH MODERATELY
SHEARED LOW LEVELS. MORE FAVORABLE CONDITIONS FOR SEVERE WEATHER
WILL BE FOUND FURTHER TO THE EAST.

OTHERWISE...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE FOUND
ACROSS THE REGION THURSDAY NIGHT AS A POTENT SHORTWAVE WILL LIFT OUT
OF THE OHIO VALLEY AND TRACK NORTHEAST ALONG THE STALLED FRONTAL
BOUNDARY. LIFT GENERATED FROM THIS FEATURE WILL COMBINE WITH SOME
EXITING JET DYNAMICS AND PWAT VALUES OF AN INCH AND A HALF TO
PRODUCE THE SHOWERS/TSTORMS...SOME OF WHICH WILL INCLUDE SOME HEAVY
RAIN. BASIN WIDE QPF SHOULD BE IN THE VCNTY OF A HALF INCH BUT
AMOUNTS OF A HALF TO ONE INCH WILL CERTAINLY BE POSSIBLE IN SOME OF
THE STORMS.

THE SHORTWAVE WILL THEN PASS DIRECTLY OVER OUR FORECAST AREA ON
FRIDAY. WHILE MORE SHOWERS WILL BE LIKELY...A MORE STABLE AIRMASS
SHOULD KEEP THUNDERSTORMS TO A MINIMUM. THIS WILL ESPECIALLY BE THE
CASE OVER THE FAR WESTERN COUNTIES.

THE SHOWERS WILL TAPER OFF FRIDAY NIGHT AS THE MAIN SHORTWAVE WILL
LIFT OUT ACROSS NEW ENGLAND. WILL START WITH LIKELY POPS REGIONWIDE
THEN POPS OVER THE WESTERN COUNTIES WILL DROP TO CHC BY MIDNIGHT.

AS RIDGING STARTS TO BUILD ACROSS THE SOUTHEAST STATES ON
SATURDAY...A NEGATIVELY TILTED TROUGH WILL LIFT UP ACROSS THE GREAT
LAKES. THIS FEATURE COULD TOUCH OFF A FEW SHOWERS/TSTORMS ACROSS OUR
REGION EARLY IN THE DAY...ALTHOUGH THE VAST MAJORITY OF THE DAY
SHOULD BE RAINFREE. HIGH TEMPS FOR THE FIRST DAY OF THE LONG HOLIDAY
WEEKEND SHOULD BE AT LEAST IN THE MID 70S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ARE YOU READY FOR SOME SUMMER WEATHER? THE MAJOR PATTERN CHANGE THAT
WILL BE IN PLACE DURING THIS PERIOD WILL FEATURE SUMMER LIKE
CONDITIONS...AS H85 TEMPS IN THE UPPER TEENS TO NEAR 20 WILL SUPPORT
DAYTIME HIGHS THAT WILL SOAR WELL INTO THE 80S. ITS NOT OUT OF THE
QUESTION THAT THE FIRST 90 DEGREE READING COULD POP UP SOMEWHERE IN
THE GENESEE VALLEY. WHILE AIR CONDITIONERS WILL LIKELY BE NEEDED
DURING THIS PERIOD...UMBRELLAS CAN STAY IN THE CLOSET AS LITTLE RAIN
IS EXPECTED.

THE FEATURE RESPONSIBLE FOR THE WARM UP WILL BE AN ANOMALOUSLY
STRONG (2/3 STD) H5 RIDGE THAT WILL BUILD OVER THE EASTERN HALF OF
THE COUNTRY. THE MEDIUM RANGE GUIDANCE PACKAGES (ECMWF/NAEFS/GEFS)
ARE ALL IN LOCK STEP AGREEMENT WITH THE GENERAL PLACEMENT AND
STRENGTH OF THIS RIDGE...WITH THE RIDGE AXIS HOVERING OVER THE OHIO
VALLEY. THIS RIDGE IS FORECAST TO GRADUALLY RETROGRADE BACK ACROSS
THE MISSISSIPPI VALLEY TO THE CENTRAL PLAINS DURING THE SECOND HALF
OF THE WEEK...AND THIS WILL LEAVE A BROAD TROUGH OVER QUEBEC AND THE
CANADIAN MARITIMES WITH COOLER MORE SEASONABLE TEMPERATURES ACROSS
OUR REGION. THE DETAILS...

A H5 RIDGE CENTERED OVER THE DEEP SOUTH ON SUNDAY MORNING WILL
BUILD NORTH ACROSS THE OHIO VALLEY DURING THE COURSE OF THE DAY. THE
ECMWF AND GFS DEPICT A FAST MOVING SHORTWAVE THAT WILL LIFT UP AND
ACROSS THE TOP OF THIS RIDGE...SO WILL LEAVE LOW CHC POPS IN PLACE
FOR ANY PCPN THAT ACCOMPANY THE NUISANCE FEATURE. IT WILL BE WARM
ACROSS THE REGION SUNDAY AFTERNOON...WITH H85 TEMPS OF ABOUT 18C
ALLOWING SFC TEMPS TO CLIMB INTO THE LOW TO MID 80S FOR MOST AREAS.

THE RIDGE WILL CONTINUE TO AMPLIFY SUNDAY NIGHT AND MONDAY AS ITS
CORE WILL LIFT TO THE OHIO VALLEY. WHILE THE GFS AND ECMWF SUGGEST
THAT A WEAK SFC BASED FRONTAL BOUNDARY WILL SAG ACROSS OUR FORECAST
AREA MONDAY AFTERNOON...THE LACK OF MOISTURE AND HIGH HGTS SHOULD
PREVENT ANYTHING MORE AN SOME INCREASED CLOUD COVER TO BE
EXPERIENCED. WILL JUST USE SLGT CHC POPS FOR MONDAY. THE ONLY REAL
EFFECT FROM THE FRONT WILL BE A 12 HOUR PERIOD OF SLIGHTLY COOLER
WEATHER EAST OF LK ONTARIO.

THE RIDGE WILL BE AT ITS PEAK ON TUESDAY WHEN THE ECMWF EXPECTS H85
TEMPS OF >20C TO PUSH ACROSS OUR FORECAST AREA. IF THIS SOLUTION
VERIFIES UNDER P/M SUNNY SKIES...WE WOULD CERTAINLY EXPERIENCE OUR
WARMEST DAY OF THE BURGEONING SEASON.

FOR WEDNESDAY...A SHORTWAVE WILL CROSS ONTARIO AND 'KNOCK DOWN' THE
ANOMALOUSLY STRONG RIDGE WITH A SFC COOL FRONT FORECAST TO CROSS THE
EASTERN GREAT LAKES. THIS WILL MARK THE END OF OUR SHORT SAMPLE OF
SUMMER AS THE RIDGE AND ITS HEAT WILL THEREAFTER PULL BACK TO THE
WEST.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THERE WILL BE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TONIGHT
THROUGH THURSDAY...ALTHOUGH TIMING OF EACH ROUND IS PROBLEMATIC AT
BEST. WILL LIKELY SEE THE FIRST ROUND OF CONVECTION ENTERING THE
WESTERN THRESHOLD AROUND 0130Z AND MOVING ACROSS THE FORECAST AREA
THROUGH 09Z. WILL HAVE A 3 HOUR PERIOD OF TSRA FOR EACH TAF SITE
AS THERE IS A BROAD AREA OF LIGHTING SHOWING UP ALONG AND BEHIND
THE MAIN LINE OF CONVECTION.

MODELS INDICATE ANOTHER ROUND OF CONVECTION ON THURSDAY...SOMETIME
FROM LATE MORNING THROUGH LATE AFTERNOON. WILL QUALIFY THIS WITH A
CB REMARK BUT RAIN SHOWERS MAY BE STRONG ENOUGH TO LOWER VSBY TO IFR
DURING THE AFTERNOON.

OUTLOOK...
FRIDAY...MVFR WITH SHOWERS LIKELY AND A CHANCE OF THUNDERSTORMS.
SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
MONDAY...VFR.

&&

.MARINE...
NORTHEAST WINDS HAVE BECOME BRISK ON THE WEST END OF LAKE ONTARIO
TODAY...MAINLY WEST OF HAMLIN BEACH. EXPECT CHOPPY CONDITIONS TO
LAST THROUGH EARLY EVENING WITH 2-4 FOOT WAVES BEFORE WINDS DIMINISH
AND BECOME MORE EAST AND SOUTHEAST OVERNIGHT.

A WARM FRONT WILL LIFT NORTH ACROSS THE LOWER LAKES TONIGHT WITH
WINDS SHIFTING FROM NORTHEAST TO EAST AND EVENTUALLY SOUTH
OVERNIGHT. WINDS WILL INCREASE INTO THE 10-15 KNOT RANGE OUT OF THE
SOUTHWEST ON THURSDAY...BUT WINDS AND WAVES ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT CRITERIA. A SLOW MOVING COLD FRONT WILL CROSS THE
REGION LATE THURSDAY THROUGH FRIDAY...BUT WINDS AND WAVES WILL
REMAIN BELOW SMALL CRAFT CRITERIA. SCATTERED THUNDERSTORMS MAY
PRODUCE LOCALLY HIGHER WINDS/WAVES THROUGH THE PERIOD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...HITCHCOCK
Hazardous weather outlook, May 25, 5:50 AM EDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
550 AM EDT WED MAY 25 2011

NYZ001-002-010>012-019-020-085-261000-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
550 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY
HEAVY RAINFALL IN THUNDERSTORMS WILL LIKELY DEVELOP DURING THIS
TIME FRAME AS WELL. THIS WILL INCREASE THE THREAT FOR LOCALIZED
FLOODING AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>008-013-014-021-261000-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
550 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY
HEAVY RAINFALL IN THUNDERSTORMS WILL LIKELY DEVELOP DURING THIS
TIME FRAME AS WELL. THIS WILL INCREASE THE THREAT FOR LOCALIZED
FLOODING AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-062-261000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
550 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY
THREATS WILL BE STRONG WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS AND HIGH
WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-SLZ022-024-261000-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
550 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS AND HIGH
WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, May 25, 8:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
828 PM EDT WED MAY 25 2011

NYZ019-260130-
CHAUTAUQUA NY-
828 PM EDT WED MAY 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL ENTER CHAUTAUQUA COUNTY
   AROUND 920 PM...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ENTERING ERIE COUNTY PENNSYLVANIA. THIS
LINE IS EXPECTED TO ENTER SOUTHWESTERN PORTIONS OF CHAUTAUQUA COUNTY
AROUND 920 PM...THEN MOVE ACROSS THE COUNTY THROUGH 1000 PM. EXPECT
STRONG GUSTY WINDS AND HEAVY RAIN WITH THIS LINE OF STORMS.

THIS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4227 7977 4242 7944 4224 7939 4224 7938
      4213 7934 4200 7931 4199 7933 4199 7976
      4200 7977

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:28 PM EDTSpecial Weather StatementBUFChautauqua62 min
May 25, 9:01 PM EDTSevere Thunderstorm WarningBUFChautauqua59 min
May 25, 9:41 PM EDTAreal Flood AdvisoryBUFErie, Genesee, Niagara, Orleans, Wyoming3 hr
May 25, 9:46 PM EDTSpecial Marine WarningBUF44 min
May 25, 10:11 PM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua3 hr
May 25, 10:14 PM EDTSpecial Marine WarningBUF31 min
May 26, 7:03 AM EDTSpecial Weather StatementBUFGenesee, Monroe, Niagara, Orleans57 min
May 26, 10:22 AM EDTSevere Thunderstorm WarningBUFJefferson53 min
May 26, 2:56 PM EDTSevere Thunderstorm WarningBUFLewis64 min
May 26, 3:20 PM EDTSevere Thunderstorm WarningBUFLewis40 min
May 26, 3:37 PM EDTSmall Craft AdvisoryBUF19 hr
May 26, 5:30 PM EDTSevere Thunderstorm WarningBUFChautauqua60 min
May 26, 5:43 PM EDTTornado WarningBUFChautauqua32 min
May 26, 6:08 PM EDTTornado WarningBUFCattaraugus, Chautauqua38 min
May 26, 7:04 PM EDTSpecial Weather StatementBUFGenesee, Monroe56 min
May 26, 7:05 PM EDTAreal Flood AdvisoryBUFChautauqua3 hr
May 26, 7:24 PM EDTSpecial Marine WarningBUF51 min
May 26, 7:38 PM EDTSpecial Marine WarningBUF54 min
May 26, 7:55 PM EDTSpecial Weather StatementBUFLewis65 min

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.